# SDR CAL960074

- Difficulty date: February 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N93738
- Make and model: Boeing 727224
- Aircraft serial: 20666
- Engine: Pwa JT8D9
- System (JASC): 7250 · Turbine Section
- Part: Turb Blade
- Condition: Broken
- Location: Nr 2 Engine
- Part time: 62,175 hours
- Stage of operation: CL
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

EWR - FLT 2000 - THE NR 2 ENGINE GAVE OFF A LOUD BANG ON CLIMB-OUT OF EWR.  ENGINE POWER WAS REDUCED AND THE AIRCRAFT WAS RETURNED TO EWR.  MAINTENANCE FOUND METAL IN THE NR 2 ENGINE TAILPIPE.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SUPPLEMENT - THE ENGINE FAILED DUE TO A BROKEN FIRST STAGE TURBINE BLADE.  THE BLADE BROKE NEAR THE ROOT AND INVESTIGATION INDICATED THE FAILURE INITIATED AT THE TRAILING EDGE.  (X)
